Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 22, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 28, 2014, 3:50 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2014, 3:50 PM EDT (19:50 UTC)
- Expired
- Jun 28, 2014, 4:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 49 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1517 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252
WUUS52 KMFL 281950
SVRMFL
FLC011-086-282015-
/O.NEW.KMFL.SV.W.0022.140628T1950Z-140628T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
350 PM EDT SAT JUN 28 2014
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BROWARD COUNTY IN SOUTHEAST FLORIDA...
NORTHWESTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...
* UNTIL 415 PM EDT
* AT 350 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...OR 18 MILES WEST OF
MIRAMAR...AND MOVING SOUTHWEST AT 20 MPH.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN BROWARD AND NORTHWESTERN MIAMI-DADE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2579 8073 2598 8087 2602 8087 2614 8062
2599 8051
TIME...MOT...LOC 1950Z 054DEG 19KT 2602 8064
$$
SIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:48 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 28, 2:48 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 248 PM EDT SAT JUN 28 2014 .DISCUSSION... SHOWERS AND THUNDERSTORMS THAT DEVELOPED ACROSS THE METRO AREAS HAVE NOW PUSHED INLAND ACROSS THE INTERIOR. OUTFLOW BOUNDARIES ASSOCIATED WITH THE CONVECTION ARE EXPECTED TO SPARK ADDITIONAL SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE REMAINDER OF THE INTERIOR AND GULF COASTAL AREAS. NORTHEAST STEERING FLOW SHOULD KEEP THE MAJORITY OF THE CONVECTION WEST OF THE EAST COAST METRO AREAS FOR THE REMAINDER OF THE AFTERNOON. THROUGH SUNDAY AND INTO THE FIRST PART OF NEXT WEEK...AFTERNOON SHOWERS AND THUNDERSTORMS WILL PREVAIL AGAIN. THE COVERAGE WILL GREATLY DEPEND ON THE TRACK AND POSITION OF AN AREA OF LOW PRESSURE OFF THE CAROLINA COAST. BOTH THE GFS AND THE ECMWF DEPICT THE LOW TRACKING TO THE SOUTHWEST AND POSITIONING ITSELF JUST OFF THE CENTRAL ATLANTIC COAST OF FLORIDA BY TUESDAY. CURRENTLY THE NATIONAL HURRICANE CENTER GIVES THIS LOW A 40 PERCENT CHANCE OF FORMING INTO A TROPICAL CYCLONE OVER THE NEXT 48 HOURS AND A 60 PERCENT CHANCE OVER THE NEXT 5 DAYS. THE ECMWF IS CURRENTLY A BIT MORE BULLISH WITH THE OVERALL INTENSITY OF THE LOW. A MORE TYPICAL SUMMERTIME PATTERN IS FORECAST TO RETURN FOR THE LATTER HALF OF THE WEEK AS THE AREA OF LOW PRESSURE EITHER DISSIPATES OR MOVES OFF TO THE NORTHEAST. HOWEVER...THE GFS BRINGS IN SOME DRIER LOW/MID LEVEL AIR AND POSSIBLY SOME SAHARAN DUST. THE ECMWF HOLDS OFF THE DRIER AIR THROUGH THE END OF THE PERIOD. TEMPERATURES ARE FORECAST TO BE WARM WITH HIGHS IN THE LOWER 90S AND LOWS IN THE 70S TO AROUND 80 DEGREES. && .AVIATION... THE EAST COAST SEA BREEZE IS PUSHING IN WITH A DISCONTINUOUS LINE OF SHOWERS AND STORMS. ENDED THE STORMS AT 19Z FOR THE EAST COAST TERMINALS SINCE THE LINE IS MOVING WESTWARD. MAINTAINED VCTS FOR NAPLES WITH A TEMPO GROUP BETWEEN 19 AND 23Z SINCE THE WEST COAST SEA BREEZE IS IN THE PROCESS OF GETTING ORGANIZED. MOST OF THE THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN IN THE INTERIOR AND WEST COAST. && .MARINE... LIGHT WINDS ARE FORECAST EACH DAY ACROSS THE AREA WATERS THROUGH THE WEEKEND ALONG WITH ISOLATED TO SCATTERED SHOWERS AND STORMS. A WEAK AREA OF LOW PRESSURE IS FORECAST TO MOVE SOUTHWARD OFF THE EAST COAST OF FLORIDA THIS WEEKEND THROUGH EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 91 76 90 / 10 30 10 60 FORT LAUDERDALE 77 92 79 91 / 10 20 10 60 MIAMI 76 92 78 91 / 10 20 10 60 NAPLES 74 90 77 90 / 20 40 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...10/CD LONG TERM....10/CD AVIATION...71/JE
Hazardous weather outlook, Jun 28, 4:29 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 429 AM EDT SAT JUN 28 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 290015- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 429 AM EDT SAT JUN 28 2014 ...NUMEROUS AFTERNOON THUNDERSTORMS INTERIOR AND GULF COAST... ...HIGH WIND GUSTS AND HAIL POSSIBLE WITH STRONGEST STORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS OVER THE INTERIOR OF THE SOUTH FLORIDA PENINSULA AND MOVE SOUTHWEST TO THE GULF COAST BY LATE AFTERNOON AND EARLY EVENING. THE MAIN THREATS WILL BE FREQUENT LIGHTNING STRIKES, GUSTY WINDS AND SMALL HAIL. CLOSER TO THE EAST COAST METRO AREAS, THUNDERSTORMS WILL BE ISOLATED IN NATURE. WIND: THE STRONGER STORMS OVER THE INTERIOR AND GULF COAST MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH THIS AFTERNOON AND EARLY THIS EVENING. HAIL: THE STRONGER STORMS OVER THE INTERIOR AND GULF COAST MAY PRODUCE SMALL HAIL THIS AFTERNOON AND EARLY THIS EVENING. FLOODING: MINOR FLOODING OF STREETS, DITCHES AND OTHER LOW-LYING AND POORLY DRAINED AREAS IS POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING OVER THE INTERIOR AND WESTERN SECTIONS OF SOUTHERN FLORIDA. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE ATLANTIC, BAY AND GULF WATERS OF SOUTH FLORIDA DUE TO LIGHT WINDS AND THE PRESENCE OF NARROW CLOUD BANDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. INTERIOR AND GULF COAST AREAS WILL CONTINUE TO BE FAVORED ON SUNDAY, WITH MORE WIDESPREAD THUNDERSTORM COVERAGE INCLUDING THE EAST COAST FOR MUCH OF NEXT WEEK. THE MAIN THREATS WITH THESE STORMS WILL BE FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL AND HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING. MAXIMUM AFTERNOON HEAT INDEX VALUES WILL BE IN THE 100 TO 105 RANGE OVER MOST OF SOUTHERN FLORIDA SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. MOLLEDA
In the hours before
Special weather statement, Jun 28, 1:22 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 122 PM EDT SAT JUN 28 2014 FLZ073-074-173-174-281800- INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-DADE COUNTY FL- METROPOLITAN MIAMI DADE FL-COASTAL MIAMI DADE COUNTY FL- 122 PM EDT SAT JUN 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INLAND MIAMI-DADE COUNTY...NORTHEASTERN FAR SOUTH MIAMI-DADE COUNTY...SOUTHWESTERN METROPOLITAN MIAMI DADE AND WEST CENTRAL COASTAL MIAMI DADE COUNTY... * UNTIL 200 PM EDT * AT 120 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER THE HAMMOCKS...OR NEAR KENDALL...MOVING SOUTHWEST AT 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... MIAMI...HIALEAH...HOMESTEAD...CORAL GABLES...SOUTH MIAMI... KENDALL...THE REDLAND...HOMESTEAD GENERAL AIRPORT...DORAL... PINECREST...MIAMI SPRINGS...SWEETWATER...FLORIDA CITY...WEST MIAMI...CUTLER BAY...ZOO MIAMI...KENDALE LAKES...RICHMOND WEST... LEISURE CITY AND WEST KENDALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. && LAT...LON 2587 8042 2581 8025 2534 8048 2548 8073 TIME...MOT...LOC 1720Z 031DEG 24KT 2567 8044 JE
Special weather statement, Jun 28, 2:48 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 248 PM EDT SAT JUN 28 2014 FLZ073-281915- INLAND MIAMI-DADE COUNTY FL- 248 PM EDT SAT JUN 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND MIAMI-DADE COUNTY ... * UNTIL 315 PM EDT * AT 248 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF MICCOSUKEE RESORT...OR 18 MILES SOUTHWEST OF MIRAMAR...MOVING SOUTHWEST AT 15 MPH. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN MIAMI-DADE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. && LAT...LON 2594 8061 2590 8051 2563 8058 2573 8081 TIME...MOT...LOC 1848Z 026DEG 11KT 2585 8061 SI
Special weather statement, Jun 28, 2:54 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 254 PM EDT SAT JUN 28 2014 FLZ067-071-072-281930- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- INLAND PALM BEACH COUNTY FL- 254 PM EDT SAT JUN 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INLAND BROWARD COUNTY... WESTERN METRO BROWARD COUNTY AND SOUTHEASTERN INLAND PALM BEACH COUNTY... * UNTIL 330 PM EDT * AT 253 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF CORAL SPRINGS...MOVING SOUTHWEST AT 20 MPH. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... PEMBROKE PINES...CORAL SPRINGS...DAVIE...SUNRISE...TAMARAC... WESTON...PARKLAND...EAST TOLL GATE ON ALLIGATOR ALLEY... INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MILE MARKER 30 ON ALLIGATOR ALLEY...INTERSECTION I-75 AND U.S. 27...SAWGRASS MILLS MALL...SOUTHWEST RANCHES...LOXAHATCHEE NWR AND MARKHAM PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. && LAT...LON 2600 8038 2615 8069 2649 8037 2633 8025 TIME...MOT...LOC 1853Z 027DEG 16KT 2631 8038 SI
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:22 PM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Jun 28, 2:48 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Jun 28, 2:54 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.